Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the uses and side effects of Belviq tablet?

My doctor wants me to start on Belviq and made no changes to my medications. I am concerned he may have overlooked the I am on Buspirone, Nuvigil and Celexa. Should I decrease my Celexa of 20mg down to 10mg or ween my self off completely before I start the Belviq? Thank you Laura
Tue, 17 Feb 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for asking from HCM for your health related queries

Belviq is Lorcaserin and the drug is a new medicine that is used in weight loss and a variety of other conditions. The drug is a serotonin receptor agonist. You are already taking Buspirone, Nuvigil (armodafinil) and Celexa (Escitalopram).

Taking the drug with these medicines would result in side effects. It may increase risk of serotonin syndrome which is an emergency condition. So best in such case is to reduce the doses of Celexa and if possible also of Buspirone to prevent the serotonin syndrome. Consult your psychiatrist before making any change in your prescription.

Thanks, hope this helps you. Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the uses and side effects of Belviq tablet?

Hello thanks for asking from HCM for your health related queries Belviq is Lorcaserin and the drug is a new medicine that is used in weight loss and a variety of other conditions. The drug is a serotonin receptor agonist. You are already taking Buspirone, Nuvigil (armodafinil) and Celexa (Escitalopram). Taking the drug with these medicines would result in side effects. It may increase risk of serotonin syndrome which is an emergency condition. So best in such case is to reduce the doses of Celexa and if possible also of Buspirone to prevent the serotonin syndrome. Consult your psychiatrist before making any change in your prescription. Thanks, hope this helps you. Take care